Alert archive / Missouri / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 7, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 4, 2026, 8:22 AM CST for Dallas County, Greene County, Polk County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2026, 8:22 AM CST (14:22 UTC)
- Expired
- Mar 4, 2026, 8:45 AM CST
- In force
- 23 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Dallas County, MO, Greene County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
244 WUUS53 KSGF 041422 SVRSGF MOC059-077-167-041445- /O.NEW.KSGF.SV.W.0007.260304T1422Z-260304T1445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Springfield MO 822 AM CST Wed Mar 4 2026 The National Weather Service in Springfield has issued a * Severe Thunderstorm Warning for... Southwestern Dallas County in southwestern Missouri... Southeastern Polk County in southwestern Missouri... North central Greene County in southwestern Missouri... * Until 845 AM CST. * At 822 AM CST, a severe thunderstorm was located near Morrisville, or 12 miles south of Bolivar, moving northeast at 35 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Buffalo, Pleasant Hope, Morrisville, Halfway, Sacville, Brighton, Foose, Goodson, and March. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3735 9336 3741 9348 3775 9326 3758 9300 TIME...MOT...LOC 1422Z 220DEG 32KT 3743 9339 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.25 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ Price
1 follow-up statement
567 WWUS53 KSGF 041442 SVSSGF Severe Weather Statement National Weather Service Springfield MO 842 AM CST Wed Mar 4 2026 MOC059-077-167-041452- /O.EXP.KSGF.SV.W.0007.000000T0000Z-260304T1445Z/ Dallas MO-Polk MO-Greene MO- 842 AM CST Wed Mar 4 2026 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DALLAS... SOUTHEASTERN POLK AND NORTH CENTRAL GREENE COUNTIES WILL EXPIRE AT 845 AM CST... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, small hail is still possible with this thunderstorm. && LAT...LON 3735 9336 3741 9348 3775 9326 3758 9300 TIME...MOT...LOC 1442Z 220DEG 32KT 3754 9328 $$ Price
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 4:37 AM CST, 3 hours 45 minutes earlier. Its key messages:
- Showers and storms will move east into extreme southeastern Kansas and western Missouri early this morning and push east through the morning hours. There could be a few strong to severe storms with hail to the size of quarters and localized damaging wind risk.
- A cold front will move east across the area this afternoon, additional storms will develop along the front, mainly along and southeast of I-44. Strong to severe storms will occur again with hail and isolated damaging winds gusts the main risks.
- A band of heavy rainfall will be possible along and southeast of I-44 today into Thursday morning, and could lead to localized flooding where locations receive the heaviest rain.
- Another cold front will move into the area late Friday and through the area on Saturday. Severe storms will once again be be possible from Friday afternoon into Saturday morning. There will the potential for hail to the size of golf balls, damaging winds and a tornado risk with this activity.
Area forecast discussion, Mar 4, 4:37 AM CST, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Springfield MO 437 AM CST Wed Mar 4 2026 .KEY MESSAGES... - Showers and storms will move east into extreme southeastern Kansas and western Missouri early this morning and push east through the morning hours. There could be a few strong to severe storms with hail to the size of quarters and localized damaging wind risk. - A cold front will move east across the area this afternoon, additional storms will develop along the front, mainly along and southeast of I-44. Strong to severe storms will occur again with hail and isolated damaging winds gusts the main risks. - A band of heavy rainfall will be possible along and southeast of I-44 today into Thursday morning, and could lead to localized flooding where locations receive the heaviest rain. - Another cold front will move into the area late Friday and through the area on Saturday. Severe storms will once again be be possible from Friday afternoon into Saturday morning. There will the potential for hail to the size of golf balls, damaging winds and a tornado risk with this activity. && .SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 233 AM CST Wed Mar 4 2026 A front is located across the area generally along I-44. The front will primarily remain located here, shifting slightly north to south at times, through the morning hours. Then this afternoon and evening a cold front will move southeast across the area and into northwest Arkansas into south central by this evening, before stalling from west to east across southern Missouri/northern Arkansas tonight into Thursday morning. the front will then lift north through the area on to the north Thursday afternoon. A few showers and storms will be possible the next few hours, but most locations will remain dry. An upper level trough is moving east into the plains early this morning. Storms are developing across northwestern Texas currently. Storms will continue to develop and expand in coverage and push east this morning and into extreme southeastern Kansas and far western Missouri early this morning then to the east this morning mainly along and south of the stalled front. Instability will be strongest to the west of Highway 65 and some hail to the size of quarters will occur with this cluster of storms that move into the area. There also could be some line segments and there will be a scattered damaging wind risk with the line segments. Instability will increase south of the front this afternoon and evening ahead of the upper level trough and a cold front. There will be the potential for severe storms this afternoon and evening, with hail the main risk. There will be weak low level shear and low level cape will not be overly strong therefore the tornado risk will be low but with the front stalled across the area and multiple rounds of storms some boundary interactions could risk in a low (2%) brief weak tornado risk. The front will stall across northern Arkansas and southern Missouri tonight into Thursday morning. Rounds of showers and storms will continue to develop and move across the area along and north of the front through this period. Most of this activity will be sub severe but a few stronger storms with hail the risk will be possible tonight into Thursday morning. With multiple round of rain moving across the area there will be the potential for locally heavy rainfall. The HREF LPMM precipitation amounts show the potential for a narrow band of 3-5" of rainfall today into Thursday morning along and south of I-44. This will be possible if/where training of storms can occur. The WPC has issued a Slight Risk Excessive Rainfall Outlook for today into Thursday morning for location south of I-44 where localized flash flooding will be possible under the band of heavy rainfall. Highs will warm into the 70s on Thursday afternoon as the front lifts off to the north of the area. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Issued at 233 AM CST Wed Mar 4 2026 An stronger upper level trough will dig into the southwestern U.S. on Thursday and will move into the plains on Friday and across the region on Saturday. Warm air mass will be in place as highs will warm into the 70s. An area of surface low pressure will move northeast into the central Plains on Friday and dry line will move east across central and eastern Kansas Friday afternoon and evening. Scattered storms, likely in the form of supercells, will develop and move northeast a head of the dry line Friday afternoon and evening. These storms could move into locations mainly along and west of I-49. Deep layer and low level shear will increase across the region with the approach of the trough. Modest MLCAPE of 1000 to 1500 J/kg will develop with around 100 J/kg. There will be the potential for large hail to the size of golf balls and isolated damaging winds, with the low level shear and low level cap there will also be a tornado risk. As the upper level trough moves east a cold front will sweep east and a overtake the dry line and move across the area Friday night. A line of storms will develop long front and move east across the region. Damaging winds will occur with the line with some scattered hail to the size of quarters west of Highway 65 where better instability will be in place. Instability will gradually weaken east of Highway 65 early Satruday morning, the hail risk will decrease but enough instability will remain in place for at least a scattered damaging wind risk with the line of storms until it move east of the area. Low level cap and shear will support a spin up tornado risk within the line. The front will move south of the area on Saturday, some showers could linger across south central MO behind the front Satruday morning morning before moving south during the afternoon hours. Slightly cooler conditions will occur this weekend behind the front with highs in the 60s, some locations may remain in the 50s across the northern portions of the area on Saturday. The warm front will lift north through region early next week when highs warming into the 70s again. Another system move through the region during the middle of the week bringing additional rain chances to the area. There remains differences between the model members on the exact track and timing of this system. && .AVIATION /12Z TAFS THROUGH 12Z THURSDAY/... Issued at 438 AM CST Wed Mar 4 2026 A front is located over the area and will remain over the area this morning then move south this afternoon and evening and back to the north tonight into Thursday. Winds will generally be light and variable through the TAF period. Some patchy fog will be possible early this morning. Showers and thunderstorms will move into and through the area this morning. Additional showers and thunderstorms will occur at times this afternoon into this evening. Some light rain or drizzle will be possible into tonight. IFR ceilings will develop across the area this morning, may improve briefing this afternoon then return this evening and tonight. Gusty winds and hail will be possible with the strongest storms today. && .HYDROLOGY... Issued at 233 PM CST Wed Mar 4 2026 Although some locations received more than 1" of rainfall this past week, it was not enough to overcome long-term precipitation deficits across the area. Abnormally dry soils continue to persist across the CWA. The latest drought monitor shows abnormally dry (north) to severe and extreme drought (south) affecting the region. USGS streamgages indicate streamflow is running below normal to much below normal across many area waterways. With dry antecedent conditions prevailing, official forecasts for our river forecast points do not indicate flooding occuring. Keep in mind, official forecasts only utilize 24-48 hours of QPF so any rainfall forecast beyond that time window will not be reflected in the official river forecasts. Looking at longer range (10 day), probabilistic HEFS forecasts for our river forecast points show the most likely outcome (50th percentile) indicates flows increasing, however, none are expected to reach flood stage. If more extreme QPF amounts materialize the 10% chance flow scenarios do indicate a number of river forecast locations reaching flood stage. The most recent Flood Hazard Outlook indicates that there is a limited chance for flash, urban, and river flooding later this week into next week. The WPC Excessive Rain Outlook indicates a Slight Risk for excessive rain Today and a Maringal Risk on Fri/Sat across at least portions of the region. Flash Flood Guidance across the area ranges from 1.5"-2" (1 hour) to 2.5"- 3" (6 hour). If these thresholds are exceeded localized flash flooding may occur. Although, at this time, it does not appear that widespread significant river flooding will occur, stay tuned as these events unfold. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Wise HYDROLOGY...Wise/Grout
Hazardous weather outlook, Mar 4, 3:29 AM CST, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 329 AM CST Wed Mar 4 2026 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 329 AM CST Wed Mar 4 2026 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal tornado risk. Slight hail risk. Slight thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... A line of storms across north central Oklahoma and south central Kansas will move east into the area near or just after sunrise on today. These storms will continue to move east and weaken as they move east of Highway 65 this morning. Damaging wind gusts to 60 mph and isolated hail up to the size of quarters will occur this this activity this morning west of Highway 65. Additional storms will develop this afternoon and evening mainly southwest of Highway 65. There will be the potential for strong to severe storms with this activity with hail to the size of quarters and damaging winds the main risk. A band of heavy rainfall will be possible with this activity today into tonight and could lead to localized flooding south of I-44. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another system will move through the region late this week. Thunderstorms will once again form along and ahead of the front Friday afternoon continue into the overnight hours. There will be the potential for severe thunderstorms with this system from Friday afternoon into Friday night. All hazards are possible included large hail to the size of golf balls, damaging wind gusts, and few tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening for locations southeast of I-44. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Mar 4, 8:02 AM CST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
802 AM CST Wed Mar 4 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 AM Hail 4 SE Niangua 37.33N 92.80W
03/04/2026 E0.50 Inch Webster MO Public
mPING report of 0.50 inch hail.
&&
RENLocal storm report, Mar 4, 8:03 AM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
803 AM CST Wed Mar 4 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM Hail 4 NW Turners 37.23N 93.19W
03/04/2026 E1.25 Inch Greene MO Public
mPING report 1.25 inch hail.
&&
RENSpecial weather statement, Mar 4, 8:04 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Springfield MO
804 AM CST Wed Mar 4 2026
MOZ070-080-081-091-092-041430-
Dallas MO-Wright MO-Webster MO-Laclede MO-Pulaski MO-
804 AM CST Wed Mar 4 2026
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WEBSTER...SOUTHEASTERN
DALLAS...NORTHWESTERN WRIGHT...LACLEDE AND SOUTHERN PULASKI COUNTIES
THROUGH 830 AM CST...
At 804 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Fair Grove to 6 miles northwest of Niangua
to 11 miles southeast of Conway. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southern Fort Leonard Wood, Lebanon, Bennett Spring State Park,
Marshfield, Morgan, Conway, Niangua, Phillipsburg, Bennett Springs,
Twin Bridges, Competition, Elkland, Grovespring, Falcon, Rader, Long
Lane, Dry Knob, and Charity.
This includes Interstate 44 between mile markers 100 and 136, and
near mile marker 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3734 9285 3735 9308 3741 9308 3742 9313
3776 9285 3775 9244 3768 9203 3760 9215
3760 9225 3754 9225 3728 9268
TIME...MOT...LOC 1404Z 229DEG 42KT 3744 9314 3743 9293 3739 9268
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
PriceLocal storm report, Mar 4, 8:06 AM CST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
806 AM CST Wed Mar 4 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM Hail 1 SE Willard 37.30N 93.42W
03/04/2026 E0.88 Inch Greene MO Broadcast Media
Picture of nickel size hail submitted to
chat by broadcast media.
&&
RENSpecial weather statement, Mar 4, 8:09 AM CST, 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
809 AM CST Wed Mar 4 2026
MOZ079-080-089-090-094-041445-
Dallas MO-Polk MO-Greene MO-Dade MO-Lawrence MO-
809 AM CST Wed Mar 4 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN DALLAS...
SOUTHEASTERN POLK...NORTHEASTERN LAWRENCE...GREENE AND SOUTHEASTERN
DADE COUNTIES THROUGH 845 AM CST...
At 808 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Walnut Grove to Ash Grove to 6 miles
northwest of Republic. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Springfield, Republic, Battlefield, Willard, Strafford, Ash Grove,
Fair Grove, Walnut Grove, Pleasant Hope, Brookline, Halltown,
Chesapeake, Glidewell, Sacville, Ebenezer, Bassville, Brighton,
Turners, Bois D'arc, and Olive.
This includes Interstate 44 between mile markers 55 and 68, and
between mile markers 70 and 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3755 9313 3748 9308 3715 9307 3710 9369
3727 9367 3740 9369
TIME...MOT...LOC 1408Z 248DEG 43KT 3740 9362 3730 9358 3716 9357
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
PriceLocal storm report, Mar 4, 8:10 AM CST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
810 AM CST Wed Mar 4 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM Hail 4 NW Turners 37.22N 93.20W
03/04/2026 E1.25 Inch Greene MO Public
Photo of 1.25 inch hail submitted to chat by
broadcast media.
&&
RENThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:01 AM CST | Special Weather Statement | SGF | Dade, Jasper | 29 min |
| Mar 4, 7:30 AM CST | Special Weather Statement | SGF | Cedar | 30 min |
| Mar 4, 7:41 AM CST | Special Weather Statement | SGF | Webster | 34 min |
| Mar 4, 7:42 AM CST | Special Weather Statement | SGF | Lawrence | 33 min |
| Mar 4, 8:04 AM CST | Special Weather Statement | SGF | Laclede | 26 min |
| Mar 4, 8:09 AM CST | Special Weather Statement | SGF | Greene | 36 min |
| Mar 4, 8:14 AM CST | Severe Thunderstorm Warning | SGF | Laclede, Wright | 31 min |
| Mar 4, 8:39 AM CST | Special Weather Statement | SGF | Pulaski | 36 min |
| Mar 4, 8:51 AM CST | Special Weather Statement | SGF | Laclede | 24 min |
| Mar 4, 11:16 AM CST | Special Weather Statement | SGF | Dent | 29 min |
| Mar 4, 11:23 AM CST | Special Weather Statement | SGF | Phelps | 37 min |
| Mar 4, 1:46 PM CST | Areal Flood Advisory | SGF | Dent, Phelps, Texas | 3 hr |
| Mar 4, 4:06 PM CST | Special Weather Statement | SGF | Texas | 24 min |
| Mar 4, 4:45 PM CST | Special Weather Statement | SGF | Douglas | 30 min |
| Mar 4, 5:27 PM CST | Special Weather Statement | SGF | Texas | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.